Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Aug 15, 2007, 3:32 PM PDT. It took effect at Aug 16, 2007, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2007, 3:32 PM PDT (22:32 UTC)
- In effect from
- Aug 16, 2007, 12:00 PM PDT
- Expired
- Aug 16, 2007, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSTO 152232 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 332 PM PDT WED AUG 15 2007 ...GUSTY WINDS AND LOW HUMIDITY ON THURSDAY... .AN UPPER LEVEL TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST ON THURSDAY. THIS WILL CAUSE GUSTY SOUTHWEST WINDS OVER THE HIGHER TERRAIN OF THE WEST SLOPES OF THE SIERRA NEVADA INCLUDING THE BURNEY BASIN. GUSTY WINDS...ALONG WITH LOW HUMIDITY...WILL CREATE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CAZ214-221-268-269-161500- /O.UPG.KSTO.FW.A.0009.070816T1900Z-070817T0300Z/ /O.NEW.KSTO.FW.W.0009.070816T1900Z-070817T0300Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 332 PM PDT WED AUG 15 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY. THE WARNING INCLUDES THE BURNEY BASIN...AND PORTIONS OF THE LASSEN...PLUMAS...TAHOE...ELDORADO AND STANISLAUS NATIONAL FORESTS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON THROUGH THURSDAY EVENING. SOUTHWEST WINDS ARE FORECAST TO INCREASE LATER TONIGHT AND CONTINUE THROUGH THURSDAY EVENING. SUSTAINED WINDS FROM 12 TO 20 MPH WITH GUSTS FROM 25 TO 30 MPH ARE EXPECTED MAINLY OVER THE RIDGE TOPS ON THURSDAY. MODERATE TO POOR HUMIDITY RECOVERY IS EXPECTED TONIGHT WITH HUMIDITY LEVELS IN THE TEENS OVER MUCH OF THE AREA ON THURSDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ JHM
3 follow-up statements
000 WWUS86 KSTO 161315 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 615 AM PDT THU AUG 16 2007 ...GUSTY WINDS AND LOW HUMIDITY TODAY... .AN UPPER LEVEL TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST TODAY. THIS WILL CAUSE GUSTY SOUTHWEST WINDS OVER THE HIGHER TERRAIN OF THE WEST SLOPES OF THE SIERRA NEVADA INCLUDING THE BURNEY BASIN. GUSTY WINDS...ALONG WITH LOW HUMIDITY...WILL CREATE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CAZ214-221-268-269-162300- /O.UPG.KSTO.FW.A.0009.070816T1900Z-070817T0300Z/ /O.NEW.KSTO.FW.W.0009.070816T1900Z-070817T0300Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 615 AM PDT THU AUG 16 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO CONTINUES THE RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT TONIGHT. THE WARNING INCLUDES THE BURNEY BASIN...AND PORTIONS OF THE LASSEN...PLUMAS...TAHOE...ELDORADO AND STANISLAUS NATIONAL FORESTS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH EVENING. SUSTAINED WINDS FROM 12 TO 20 MPH WITH GUSTS FROM 30 TO 40 MPH ARE EXPECTED MAINLY OVER THE RIDGE TOPS. HUMIDITY LEVELS ARE EXPECTED IN THE TEENS OVER MUCH OF THE AREA THIS AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS86 KSTO 162153 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 253 PM PDT THU AUG 16 2007 ...GUSTY WINDS AND LOW HUMIDITY TODAY... .AN UPPER LEVEL TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST TODAY. THIS WILL CAUSE GUSTY SOUTHWEST WINDS OVER THE HIGHER TERRAIN OF THE WEST SLOPES OF THE SIERRA NEVADA INCLUDING THE BURNEY BASIN. GUSTY WINDS...ALONG WITH LOW HUMIDITY...WILL CREATE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CAZ214-221-268-269-170300- /O.CON.KSTO.FW.W.0009.000000T0000Z-070817T0300Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 253 PM PDT THU AUG 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH EVENING. SUSTAINED WINDS FROM 12 TO 20 MPH WITH GUSTS FROM 30 TO 40 MPH ARE EXPECTED MAINLY OVER THE RIDGE TOPS. HUMIDITY LEVELS ARE EXPECTED IN THE TEENS OVER MUCH OF THE AREA THIS AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS86 KSTO 170318 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 818 PM PDT THU AUG 16 2007 CAZ214-221-268-269-170430- /O.EXP.KSTO.FW.W.0009.000000T0000Z-070817T0300Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 818 PM PDT THU AUG 16 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE LASSEN...STANISLAUS...PLUMAS...TAHOE AND EL DORADO NATIONAL FORESTS. DECREASING SOUTHWEST WINDS AND RECOVERING HUMIDITY LEVELS WILL END THE CRITICAL FIRE WEATHER PATTERN. $$ JHM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 15, 3:30 PM PDT, 2 minutes earlier.
Area forecast discussion, Aug 15, 3:30 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 330 PM PDT WED AUG 15 2007 .DISCUSSION... .SHORT TERM... PERSISTENT DRY SOUTHWESTERLY FLOW CONTINUES OVER THE REGION...WITH NORTHERN CALIFORNIA ON THE WESTERN FLANK OF AN UPPER RIDGE CENTERED OVER THE ROCKY MOUNTAINS. THE UPPER LOW OFF THE PACIFIC NORTHWEST COAST IS DRIFTING TO THE NORTHEAST. AS EXPECTED...TEMPERATURES TODAY HAVE BEEN VERY SIMILAR TO THOSE OF YESTERDAY. THE DELTA BREEZE CONTINUES TO KEEP THE DELTA AND SACRAMENTO AREAS COOLER THAN ELSEWHERE IN THE CENTRAL VALLEY...WHERE CURRENT TEMPERATURES HAVE RISEN INTO THE LOWER 90S. VISIBLE SATELLITE SHOWS CUMULUS CLOUDS WELL EAST OF THE SIERRA CREST...WITH CLEAR SKIES OVER INTERIOR NORTHERN CALIFORNIA. THE LATEST GFS AND NAM ARE IN GOOD GENERAL AGREEMENT OVER THE SHORT TERM...WITH THE UPPER LOW MOVING NORTHEASTWARD ONSHORE INTO THE PACIFIC NORTHWEST TOMORROW. CANADIAN AND UKMET SHOW A BIT MORE NORTHWARD MOTION TO THE LOW...BUT WILL LEAN TOWARDS THE NAM AND GFS SOLUTIONS. A DRY...WEAK COLD FRONT MOVES INTO NORTHERN CALIFORNIA OVERNIGHT TONIGHT...WITH COOLER AIR SPREADING INTO THE AREA THROUGH THURSDAY. 850 MB TEMPERATURES WILL DROP AROUND 3 C BY TOMORROW AFTERNOON COMPARED TO TODAY. THIS ALONG WITH INCREASING ONSHORE FLOW WILL CAUSE HIGHS TO BE GENERALLY ABOUT 5 TO 8 DEGREES COOLER. A JET STREAK ALONG THE LOW WILL PASS THROUGH NORTHERN CALIFORNIA IN THE AFTERNOON. 700 MB WINDS AT 30-35 KT LOOK SUFFICIENT TO BRING GUSTY WINDS OVER THE MOUNTAINS THURSDAY AFTERNOON INTO THE EVENING. HUMIDITY LEVELS OVER THE AREA WILL INCREASE SLIGHTLY BUT CONTINUE TO BE QUITE LOW....SO WILL UPGRADE FIRE WATCH TO A RED FLAG WARNING FROM THE BURNEY BASIN THROUGH THE SOUTHERN CASCADES AND THE SIERRA NEVADA FROM NOON THURSDAY TO 8 PM PDT IN THE EVENING. WINDS ARE EXPECTED TO DECREASE LATE THURSDAY NIGHT WITH BETTER HUMIDITY RECOVERIES. BELOW AVERAGE TEMPERATURES WILL CONTINUE ON FRIDAY WITH DRY WEATHER. .EXTENDED...SATURDAY THROUGH WEDNESDAY. A WEAK TROUGH LINGERS OVER THE AREA THROUGH THE WEEKEND WITH ANOTHER LOW MOVING INTO THE PACIFIC NORTHWEST BRINGING NEAR TO BELOW NORMAL TEMPERATURES. THE DELTA BREEZE SHOULD BRING COOLER TEMPERATURES TO THE DELTA AND ADJACENT VALLEY LOCATIONS OVER THE WEEKEND. GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED OVER THE MOUNTAINS WITH THIS SYSTEM. A RIDGE OF HIGH PRESSURE IS THEN EXPECTED TO BUILD OVER THE EASTERN PACIFIC AND INTO NORTHERN CALIFORNIA FOR SLIGHTLY WARMER TEMPERATURES MONDAY AND POSSIBLY INTO NEXT WEEK. ALTHOUGH SOME OF THE MODEL RUNS SHOW THE TROUGH REMAINING OVER THE WEST COAST WITH WAVES MOVING THROUGH PERIODICALLY. THE ECMWF LEANS TOWARDS A LARGE RIDGE BUILDING OVER THE EASTERN PACIFIC, DUE TO LACK OF CONSISTENCY BETWEEN MODELS AND MODEL RUNS THERE IS NOT A WHOLE LOT OF CONFIDENCE IN THE EXTENDED. THE CURRENT FORECAST GOES FOR THE MIDDLE OF THE ROAD WITH LITTLE CHANGE IN THE CURRENT WEATHER PATTERN FOR NEAR SEASONABLE TEMPERATURES. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS INTERIOR NORTHERN CALIFORNIA TODAY EXCEPT LOW CLOUDS WILL RETURN TO THE BAY AREA AREAS OF MVFR/IFR CONDITIONS 08Z-18Z. SOME INSTABILITY E SLP SIERNEV INTO NEVADA TODAY FOR SOME CUMULUS BUILDUPS AND POSSIBLY AN ISOLATED TS E SLP SIERNEV-KTPH. LOW PRESSURE OUT IN THE EASTERN PACIFIC WILL APPROACH THE WEST COAST TONIGHT AND MOVE INLAND THURSDAY BRINGING GUSTY SOUTHWEST WINDS OVER THE MOUNTAINS AND THROUGH THE DELTA ALONG WITH DEEPENING THE MARINE LAYER. OTHERWISE...PREVAILING VFR CONDITIONS ARE EXPECTED IN INTERIOR NORTHERN CALIFORNIA TOMORROW. && .STO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM THURSDAY AFTERNOON THROUGH 8 PM PDT THURSDAY EVENING FOR BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY AND THE WEST SLOPES OF THE NORTHERN SIERRA AND SOUTHERN CASCADES. &&
Hazardous weather outlook, Aug 15, 5:32 AM PDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 532 AM PDT WED AUG 15 2007 CAZ013>019-063-064-066>069-161400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 532 AM PDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY UPPER LEVEL NORTHWEST TO SOUTHEAST GRADIENT CONTINUES OVER NORTHERN CALIFORNIA ON THURSDAY WITH A 60 TO 70KT JET STREAM. THIS TRANSLATES INTO SOUTH TO SOUTHWEST GUSTY WINDS OVER THE INTERIOR MOUNTAINS. DRY FUELS WITH AFTERNOON AND EVENING LOW RELATIVE HUMIDITIES AND INCREASED SUSTAINED WINDS AND GUSTS HAVE WARRANTED A FIRE WEATHER WATCH FOR BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY AND THE WEST SLOPES OF THE SOUTHERN CASCADES AND NORTHERN SIERRA. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JCLAPP
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.